I have been taking 75mg of Cytomel for 4 weeks now to help with my depression, I do not have a thyroid problem. I am alslo taking 300mg of Welbutron and 75 of Effexor. How do I know if it is working? I sweat allot, I and I am not losing any weight (doctor told me I would)
Can anybody answer my question.
I would get a second opinion on that combination of medications.
If you don't have a thyroid problem, you should not be taking Cytomel.
You will probably start losing weight (not everyone who is hyperthyroid does) soon because your thyroid hormones will be all messed up. Along with the weight loss (if it happens), you will develop heart difficulties and other undesireable symptoms.
You will also become depressed and develop anxiety.
And sweat a lot.
I'm NOT telling you to stop your medications. I'm telling you to talk to a doctor about how this is going to affect your thyroid hormones, and because of that, your metabolism.
I'm not a psychiatrist or a psychologist or an MD, but giving you a medication that WILL mess up your thyroid hormones seems counter productive.
I may be wrong, so don't get all upset. Talk to someone other than the person who perscribed your meds and get a second opinion. You are taking enough Cytomel that you could live without a thyroid altogether. Something about that is not right.
I haven't heard of cytomel for depression. I know it is T3. I am on synthroid 100 and just started cytomel 3 days ago, I am on 10 a day 75 seems a bit much. I am only taking cytomel because I am not getting enough T3. G
I have read that cytomel boost the anti depression medication, when I was first prescribed it I did not take it because if the simple fact of when I get off of them what will happen. So when I went back for a follow up I ask my doc about them and he said it should be fine, I plan on going to see him this week and asking him again about them. I am sweating allot and some times I feel my heart palpatating and just resently my breasts have started hurting, like just before I am about to have my period. And that is not for another couple of weeks. Now I am afraid to stop taking the med because of the after mass.
Why not call your doctor's office and tell them that you're having symptoms of being hyperthyroid (sweating, palpitations) and need to know whether you should take less Cytomel. It's quite a reasonable and responsible question for a patient to ask a doctor between visits.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.